Migraine Meds & Anti-Depressants - Fibromyalgia Acti...

Fibromyalgia Action UK

51,468 members61,769 posts

Migraine Meds & Anti-Depressants

FoggyMoggy profile image
FoggyMoggy

They say you're not supposed to take them together - ADs (I'm on v small dose of Paroxetine) but don't take it when I have to take Sumitriptan for migraine because of increased susceptibility to Seroxat Syndrome. But I have had so many migraines lately I'm starting to get the AD withdrawal 'cricket' noises in my head.

Also I have a painful right arm and wondered if this is to do with my meds or being on Clonidine for Hyperhidrosis or just FM is general.

Thanks

10 Replies

Gosh foggy moggy, don't know the answer to that - fortunately migraines one of the few things I don't get. Mention to your doctor, or even pharmacist if it's difficult to get an appointment. Good luck with getting it sorted out.

FoggyMoggy profile image
FoggyMoggy in reply to lolacat

Thanks lolacat. The GP and pharmacists are where I heard it from. They put a note on my repeat to make me aware not to take them together!

I was totally unaware of this , I have taken fluoxetine and sumatriptan spray for chronic migraines for absolutely years. My gp and neurologist have never mentioned this at all .

FoggyMoggy profile image
FoggyMoggy in reply to Shazzzy

Perhaps Fluoxetine (I think that's Prozac?) isn't contraindicated with Sumatriptan. I take paroextine (Seroxat). They're all slightly different. But they have mentioned it when I have ordered my repeats to be aware of it so I never take them together. In fact when I take too many meds I get weird trippy images when I have my eyes closed

Shazzzy profile image
Shazzzy in reply to Shazzzy

I have just done a quick online check and found most reference of antidepressants were as treatment for migraines. There was however one article from the Mayo clinic America, which described serotonin overdose. Maybe it's only American studies that have so far come up with this ? I will look into it a bit more. Thanks for the info

FoggyMoggy profile image
FoggyMoggy in reply to Shazzzy

You're welcome. I think as well pharma companies have to cover their backs so are extra cautions. Probably in 99% of people it's OK but I don't want to chance it just in case. So what I do is wait for 24 hours before taking my Seroxat. But as I say I was having so many migraines I was starting to get the snippy noises in my head from withdrawal of Seroxat!

Hidden profile image
Hidden in reply to Shazzzy

Can I say Shazzzy dont believe amercian web sights they tend to overexagerate most things and can scare you. A good pharmacist can also guide on taking what meds together and at what times.

Shazzzy profile image
Shazzzy in reply to Hidden

Hi nurse Gladys, thanks but it's ok The Mayo Clinic is a huge medical and research centre in America, it is a not for profit organisation that researches difficult to treat illnesses. I would not post something off of a general site .

Hidden profile image
Hidden

FoggyMoggy about your migraine- I was wondering if you wake up with the onset? Mine took some sorting but i was told they are fibro linked, the muscles at the back of my neck go up into skull in a "V" shape, these muscles get tight and affect blood vessells which set off migraine- I too have sumatriptine for the onset to stop a full blown episode, they do work for me, BUT there any many drugs that just do not mix-talk to your gp about this, sort out a better way to space them out to avoid whats called contraindications

FoggyMoggy profile image
FoggyMoggy in reply to Hidden

Sometimes I wake up with them, but they can come any time, NurseGladys. The problem often is knowing when it will be a headache and when a migraine. Sometimes I will take a sumitriptan anyway, just in case. In fact it was my GP and my pharmacist both who warned against contraindications which is why I avoid taking them together. It is probably not going to happen 99% of the time but they need to warn people I guess and I'm one of those who if I read the stuff I worry about it!

You may also like...